Cold/Wind Chill, Sussex
- When
- February 19, 3:00 AM EST to 10:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Another strong northwest flow between a high pressure system building in from Canada and a low pressure system deepening over the Canadian Maritimes brought another unseasonably cold shot of air into northwestern New Jersey. Morning wind chills on the 19th were between zero and 10 degrees below zero.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Another strong northwest flow between a high pressure system building in from Canada and a low pressure system deepening over the Canadian Maritimes brought another unseasonably cold shot of air into northwestern New Jersey. Morning wind chills on the 19th were between zero and 10 degrees below zero. Actual low temperatures were in the positive single numbers. Since this occurred on President's Day, it did not have the same effect as a typical weekday day. Low temperatures included zero at High Point (Sussex County), 5 degrees in Randolph (Morris County), 6 degrees in Hope (Warren County), 7 degrees in Andover (Sussex County), 8 degrees in Parsippany (Morris County) and Pequest (Somerset County) and 9 degrees in Basking Ridge (Somerset County), Phillipsburg (Warren County) and Wertsville (Hunterdon County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 10:25 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1025 PM EST SUN FEB 18 2007 .UPDATE... ZONES WILL BE UPDATED TO EXTEND SHSN SLGT CHCS BEYOND MIDN. A COUPLE OF LAKE EFFECT STREAMERS STILL HAVE TO MOVE THRU OUR AREA AND THE CHANNELIZED VORT MAX STILL WILL BE PASSING OVER THEM. LOOKS LIKE THEY ARE ABOUT THREE HOURS OUT OF SYNC, SO WE WILL REMOVE THE HVY WORDING, BUT KEEP MNTN OF PSBL ACCUMS. ALSO AREAL CVRG WILL WARRANT REDUCING POPS TO SLGT CHC AND ISOLD. SQUALLS IN THE POCONOS HAVE NETTED ABOUT AN INCH THERE TDY. TU GENTLEMEN FOR THE INFO (AND FOR THE REDUCED VSBY REPORTS ELSW). && .PHI WATCHES/WARNINGS/ADVISORIES... PA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST MONDAY FOR PAZ054-055. NJ...NONE. DE...NONE. MD...NONE. MARINE...GALE WARNING UNTIL 12 PM EST MONDAY FOR ANZ430-431-450>455. && TFG PREV AFD ********************************************************* .SHORT TERM /TONIGHT THROUGH TUESDAY/... INSTABILITY SNOW SHOWERS ARE UNDERWAY, AS THE BOUNDARY LAYER IN THIS CONVECTIVE-TYPE REGIME WILL TAKE SEVERAL HOURS EARLY TONIGHT TO RELEASE ITS INSTABILITY. MOMENTUM TRANSFER IS OCCURRING FROM AS HIGH AS 750 HPA. WINDEX INFORMATION INDICATES THAT, WITH A 12 HOUR CHANGE IN LIFTED INDEX BETWEEN 6 AND 8 (NGM VS NAM FOUS), AND A LOW LEVEL TEMPERATURE DIFFERENCE APPROACHING 14 DEGREES C, SNOW SHOWERS AND FLURRIES ARE THE LIKELY CATEGORY, AS OPPOSED TO NUMEROUS SNOW SQUALLS. SO, MOST AREAS SHOULD NOT SEE ANY ACCUMULATIONS, BUT THOSE THAT DO SHOULD REMAIN UNDER AN INCH AS THE ECHOES ARE MOVING RAPIDLY, AND ANY ONE AREA SHOULD SEE A LIMITED EXPOSURE TO SNOW. WITH NUMEROUS SNOW SHOWERS JUXTAPOSED WITH CLEAR AREAS, THE SKY COVER WILL BE TERMED AS VARIABLE CLOUDINESS EARLY TONIGHT. OTHERWISE, THE STRATOCUMULUS IS EXPECTED TO DIMINISH OVERNIGHT, BUT WELL CONTINUE TO SAY PARTLY CLOUDY FOR STRAY PATCHES THAT MOVE THROUGH. WIND CHILL VALUES FALL BELOW MINUS 15 OVER CARBON AND MONROE COUNTIES OVERNIGHT AND EARLY MONDAY MORNING, SO THE WIND CHILL ADVISORY WAS CONTINUED FOR THESE AREAS. IT WAS CLOSE FOR SUSSEX NEW JERSEY, BUT WE OPTED TO LEAVE SUSSEX OUT FOR NOW. A REFRESHED SPECIAL WEATHER STATEMENT ATTENDING TO THE SNOW SHOWERS/SQUALLS THIS EVENING WILL ALSO COVER LOW WIND CHILLS FOR OTHER AREAS (OUTSIDE OF THE POCONOS) TONIGHT AND EARLY MONDAY MORNING. THEN, AS A STRONG RIDGE OF HIGH PRESSURE EDGES EASTWARD OVER THE AREA MONDAY, WINDS IN THE MORNING ARE FORECAST TO DECREASE FOR THE AFTERNOON. THE NEXT WEAK SYSTEM APPROACHES THE AREA FROM THE WEST-NORTHWEST MONDAY NIGHT, AND SCATTERED LIGHT PRECIPITATION COULD OCCUR TUESDAY INTO TUESDAY NIGHT. THE NAM APPEARS TO BE SLIGHTLY FASTER WITH THIS EVENT. THE MAIN EFFECTS OF WHAT EVENTUALLY OCCURS LOOK LIKE THEY WOULD HAPPEN LATER TUESDAY AND TUESDAY NIGHT WITH THE FRONT. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A SUCCESSION OF WAVES PASS BY TO THE NORTH, WITH ATTENDANT LIFT AND LIMITED MOISTURE, IN THE LONG TERM PERIOD. THE SYSTEM PASSING BY TUESDAY INTO TUESDAY NIGHT SHOULD RELINQUISH ITS EFFECTS DURING THE DAY WEDNESDAY, BUT CHANCE POPS WERE RETAINED UNTIL TIMING ISSUES BECOME CLEARER. THEN, THE NEXT LARGE WEATHER-MAKER APPEARS TO BE THE STORM COMING OUT OF THE SOUTHERN AND CENTRAL PLAINS LATER IN THE WEEKEND. WITH THE STORM HEADING TO OUR WEST AND NORTH, AND US BEING ON THE WARM SIDE, A RAIN EVENT COULD BE QUITE SIGNIFICANT. RESIDUAL SNOW COVER WOULD ADD TO ANY RUNOFF. HOPEFULLY, ICE ON RIVERS WILL DECREASE ENOUGH TO PREVENT ANY SIGNIFICANT PROBLEMS BY THEN. && .AVIATION... NW FLOW OF COLD UNSTABLE AIR WILL CONTINUE TO PRODUCE SNOW SHOWERS AND FLURRIES THROUGH THE EVENING HOURS. LOOK FOR BKN SC 3 TO 5 THSD FT OUTSIDE OF THE SHOWER ACTIVITY. IN THE HEAVIER SHOWERS, CONDITIONS MAY LOWER TO MVFR AND BRIEFLY TO IFR. SKIES WILL BECOME SCT TO CLR BY MIDNIGHT WITH GUSTY NW WINDS CONTINUING. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO MIDDAY MONDAY. && .MARINE... WILL CONTINUE GALE WARNINGS THROUGH MONDAY MORNING. GRADIENT LESSENS THEREAFTER AS HIGH PRESSURE RIDGE MOVES ACROSS. THIS WILL BE SHORTLIVED AS WINDS AND SEAS BUILD UP AGAIN, PROBABLY TO SCA CRITERIA, MONDAY NIGHT AND TUESDAY IN THE SW FLOW ON THE BACK SIDE OF THE HIGH AND AHEAD OF LOW PRESSURE AND A COLD FRONT MOVING IN FROM THE WEST. WILL ALSO CONTINUE MENTION OF LIGHT FREEZING SPRAY FOR THE OVERNIGHT HOURS TONIGHT IN THE BODY OF THE FORECAST. && .TIDES... RESIDUAL WATER HAS RETURNED TO NEAR NORMAL IN MOST LOCATIONS. AS THE GRADIENT TIGHTENS AND THE NW FLOW INCREASES, TIDAL DEPARTURES WILL BECOME MORE NEGATIVE TONIGHT. IT APPEARS THAT SOME AREAS MAY APPROACH BLOWOUT CONDITIONS BUT DONT EXPECT WIDESPREAD EVENT, SO WILL NOT ISSUE A LOW WATER ADVISORY ATTM. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST MONDAY FOR PAZ054-055. NJ...NONE. DE...NONE. MD...NONE. MARINE...GALE WARNING UNTIL 12 PM EST MONDAY FOR ANZ430-431-450>455. && SHORT TERM/LONG TERM... AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EST SUN FEB 18 2007 PAZ054-055-191200- CARBON-MONROE- 430 AM EST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR LATER TONIGHT INTO MONDAY MORNING. IN ADDITION SCATTERED SNOW SHOWERS WILL PRODUCE POOR VISIBILITIES AND LOCALIZED ACCUMULATIONS. WIND GUSTS WILL REACH 40 TO 45 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND CHILL ADVISORY IS IN EFFECT FOR EARLY MONDAY, OTHERWISE NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATION INFORMATION THOUGH IS ALWAYS APPRECIATED. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ060>062-067>071-191200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 430 AM EST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL PRODUCE POOR VISIBILITIES AND LOCALIZED ACCUMULATIONS LATER TODAY AND THIS EVENING. WIND GUSTS WILL REACH 40 TO 45 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATION INFORMATION THOUGH IS ALWAYS APPRECIATED. ANZ430-431-450>455-191200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 430 AM EST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH TONIGHT. SOME FREEZING SPRAY IS ALSO POSSIBLE TONIGHT. SCATTERED SNOW SHOWERS WILL PRODUCE POOR VISIBILITIES .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TFG
The national radar mosaic for the moment the first event began.
5 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16704, 16705, 16706, 16707, 16708.